Article Text

Download PDFPDF

Effect of innappropriate naltrexone use in a heroin misuser
  1. S H Boyce,
  2. P A R Armstrong,
  3. J Stevenson
  1. Accident and Emergency Department, Crosshouse Hospital, Kilmarnock, UK
  1. Correspondence to:
 Dr S Boyce, 176 Troon Avenue, Greenhills, East Kilbride G75 8TJ, UK; 
 steveboyce_scotland{at}yahoo.com

Abstract

Naltrexone is a long acting opioid receptor antagonist used in controlled opioid withdrawal drug programmes. When taken by an opioid dependent patient an acute withdrawal reaction will be precipitated. The case is presented where a known opioid drug misuser inadvertently ingested naltrexone in conjunction with heroin resulting in severe agitation, requiring heavy sedation followed by general anaesthesia to enable investigation and management of his clinical condition.

  • naltrexone
  • acute opioid withdrawal
  • opioid detoxification
View Full Text

Statistics from Altmetric.com

Footnotes

    Request Permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.